MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA SAFETY IV CATHETER; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number 386807
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that the bd cathena¿ safety iv catheter experienced leakage.The following information was provided by the initial reporter: the hcp advanced the catheter and attempted to disengage the needle; however, the needle was not disengaged, resulting in blood leakage.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary : four photos and two samples were received by our quality team for evaluation.From the returned photos and samples, the safety mechanism device was observed to be partially activated, confirming the customer experience.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.A major dent was observed on the cannula of the returned sample.Based on the cannula dent location, the possible contact point occurred at the pick and place station.A simulation was performed and the team was unable to simulate the defect to get the major dent on the cannula as seen in the returned sample.However, it is suspected that the dent on the cannula could be due to a misalignment at the pick and place gripper.A digital angle meter has been implemented at the pick and place station to check the gripper alignment after setup.This incident has been added to our database of reported incidents.

Brand Name
BD CATHENA SAFETY IV CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key11298014
Report Number8041187-2021-00076
Device Sequence Number14660487
Product Code FOZ
UDI-Device Identifier00382903868070
UDI-Public00382903868070
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K201717
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model Number386807
Device Catalogue Number386807
Device Lot Number9165819
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2021
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date02/08/2021
Supplement Report FDA Received Date03/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1